Alert archive / Georgia / River Flood Warnings in 2009

River Flood Warning 52, NWS Atlanta, GA

April 13, 2009Clarke County, Greene County, Oconee County, Georgia

NWS Atlanta, GA issued this river flood warning at Apr 13, 2009, 11:34 AM EDT for Clarke County, Greene County, Oconee County, Georgia. It took effect at Apr 14, 2009, 3:00 AM EDT. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
Apr 13, 2009, 11:34 AM EDT (15:34 UTC)
In effect from
Apr 14, 2009, 3:00 AM EDT
Expired
Apr 14, 2009, 8:15 AM EDT
In force
5 hr
Issued by
NWS Atlanta, GA
Flood severity
Minor

Counties Clarke County, GA, Greene County, GA, Oconee County, GA

The radar

The Robins AFB radar (KJGX), 124 km from the middle of the area, began a volume at 15:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Oconee River near Penfield (PNFG1). The gauge peaked at 11.12 ft at Apr 12, 2009, 11:00 AM EDT.

actionminormoderate101504/1304/1404/15
Action stage
11 ft
Minor stage
13 ft
Moderate stage
18 ft
Major stage
27 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02218300, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS42 KFFC 131534
FLWFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1134 AM EDT MON APR 13 2009

...THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A FLOOD 
WARNING FOR THE FOLLOWING RIVERS IN GEORGIA...

  OCONEE RIVER NEAR PENFIELD  AFFECTING CLARKE...GREENE AND OCONEE 
  COUNTIES

.RECENT HEAVY RAINFALL ACROSS THE AREA HAS CAUSED SIGNIFICANT RUNOFF 
INTO STREAMS AND RIVERS...CAUSING THE RIVERS TO RISE. SOME POINTS 
ALONG THE RIVER SYSTEM WILL EXPERIENCE FLOODING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

ALL PERSONS WITH INTERESTS ALONG THE RIVER SHOULD MONITOR THE LATEST
FORECASTS...AND BE PREPARED TO TAKE NECESSARY PRECAUTIONS TO PROTECT
LIFE AND PROPERTY. DO NOT DRIVE CARS THROUGH FLOODED AREAS. IF YOU 
SEE FLOOD WATERS...REMEMBER TO TURN AROUND AND DO NOT DROWN.

THE LATEST STAGE DATA WAS FURNISHED IN COOPERATION WITH THE UNITED 
STATES GEOLOGICAL SURVEY.

&&

GAC059-133-219-140534-
/O.NEW.KFFC.FL.W.0052.090414T0847Z-090416T1630Z/
/PNFG1.1.ER.090414T0847Z.090415T1200Z.090416T1030Z.NO/
1134 AM EDT MON APR 13 2009

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A
* FLOOD WARNING FOR 
  THE OCONEE RIVER NEAR PENFIELD 
* FROM TONIGHT UNTIL THURSDAY AFTERNOON.
* AT 11 AM MONDAY THE STAGE WAS 10.1 FEET...AND RISING. 
* MINOR FLOODING IS FORECAST. 
* FLOOD STAGE IS 11.0 FEET. 
* FORECAST TO RISE ABOVE FLOOD STAGE BY TONIGHT AND CONTINUE 
  TO RISE TO NEAR 12.9 FEET BY WEDNESDAY MORNING. THE RIVER WILL FALL
  BELOW FLOOD STAGE BY THURSDAY MORNING.
* AT 11.0 FEET...FLOOD STAGE IS REACHED. MINOR FLOODING OCCURS. THE 
  RIGHT BANK BEGINS TO OVERFLOW INTO AGRICULTURAL LANDS AND PASTURES.

$$
4 follow-up statements
000 
WGUS82 KFFC 132048
FLSFFC
FLOOD STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
448 PM EDT MON APR 13 2009

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN GEORGIA...
  OCMULGEE RIVER NEAR ABBEVILLE AFFECTING DODGE...TELFAIR AND WILCOX
  COUNTIES 
  OCMULGEE RIVER NEAR LUMBER CITY AFFECTING MONTGOMERY...TELFAIR AND
  WHEELER COUNTIES 
  OCONEE RIVER NEAR PENFIELD  AFFECTING CLARKE...GREENE AND OCONEE 
  COUNTIES 

.RECENT HEAVY RAINFALL ACROSS THE AREA HAS CAUSED SIGNIFICANT RUNOFF 
INTO STREAMS AND RIVERS...CAUSING THE RIVERS TO RISE. SOME POINTS 
ALONG THE RIVER SYSTEM WILL EXPERIENCE FLOODING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

ALL PERSONS WITH INTERESTS ALONG THE RIVER SHOULD MONITOR THE LATEST
FORECASTS...AND BE PREPARED TO TAKE NECESSARY PRECAUTIONS TO PROTECT
LIFE AND PROPERTY. DO NOT DRIVE CARS THROUGH FLOODED AREAS. IF YOU 
SEE FLOOD WATERS...REMEMBER TO TURN AROUND AND DO NOT DROWN.

&&

GAC091-271-315-140900-
/O.CON.KFFC.FL.W.0037.000000T0000Z-090414T0900Z/
/ABBG1.2.ER.090401T2317Z.090407T2200Z.090414T0300Z.NO/
448 PM EDT MON APR 13 2009

THE FLOOD WARNING CONTINUES FOR
  THE OCMULGEE RIVER NEAR ABBEVILLE
* UNTIL LATE MONDAY NIGHT. 
* AT 8 AM MONDAY THE STAGE WAS 12.6 FEET AND FALLING. 
* MINOR FLOODING WILL CONTINUE. 
* FLOOD STAGE IS 12.0 FEET. 
* THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY LATE MONDAY NIGHT.
* AT 12.0 FEET...FLOOD STAGE IS REACHED. MINOR FLOODING OF LOWLANDS 
  ADJACENT TO THE RIVER BANK OCCURS. FLOOD WATERS REACH TOP OF THE 
  ABBEVILLE BOAT RAMP AND ALSO FLOODS NEARBY PARK.

$$

GAC209-271-309-141048-
/O.CON.KFFC.FL.W.0046.000000T0000Z-090416T1800Z/
/LBRG1.2.ER.090403T1820Z.090408T1330Z.090416T1200Z.NO/
448 PM EDT MON APR 13 2009

THE FLOOD WARNING CONTINUES FOR
  THE OCMULGEE RIVER NEAR LUMBER CITY
* UNTIL THURSDAY AFTERNOON. 
* AT 4 PM MONDAY THE STAGE WAS 16.1 FEET AND NEARLY STEADY. 
* MINOR FLOODING WILL CONTINUE. 
* FLOOD STAGE IS 15.0 FEET. 
* THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY THURSDAY 
  MORNING.
* AT 15.0 FEET...FLOOD STAGE IS REACHED. MINOR FLOODING BEGINS. WATER
  OVERFLOWS INTO THE BROAD SWAMPY FLOOD PLAIN. FARM FIELDS ON RIGHT 
  BANK FLOOD. GENERAL AGRICULTURE AND TIMBER INTEREST AFFECTED BY 
  FLOODING. IN ADDITION...WATER REACHES TOP OF BOAT RAMP NEAR HIGHWAY
  341 BRIDGE.

$$

GAC059-133-219-141048-
/O.CON.KFFC.FL.W.0052.090414T0847Z-090416T1630Z/
/PNFG1.1.ER.090414T0847Z.090415T1200Z.090416T1030Z.NO/
448 PM EDT MON APR 13 2009

THE FLOOD WARNING CONTINUES FOR
  THE OCONEE RIVER NEAR PENFIELD 
* FROM EARLY TUESDAY UNTIL THURSDAY AFTERNOON.
* AT 4 PM MONDAY THE STAGE WAS 10.5 FEET AND RISING. 
* MINOR FLOODING IS FORECAST. 
* FLOOD STAGE IS 11.0 FEET. 
* FORECAST TO RISE ABOVE FLOOD STAGE BY EARLY TUESDAY AND CONTINUE 
  TO RISE TO NEAR 12.9 FEET BY WEDNESDAY MORNING. THE RIVER WILL FALL
  BELOW FLOOD STAGE BY THURSDAY MORNING.
* AT 11.0 FEET...FLOOD STAGE IS REACHED. MINOR FLOODING OCCURS. THE 
  RIGHT BANK BEGINS TO OVERFLOW INTO AGRICULTURAL LANDS AND PASTURES.

$$
000 
WGUS82 KFFC 140149
FLSFFC
FLOOD STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
949 PM EDT MON APR 13 2009

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN GEORGIA...
 
  OCMULGEE RIVER NEAR ABBEVILLE AFFECTING DODGE...TELFAIR AND WILCOX
  COUNTIES 
  OCONEE RIVER NEAR PENFIELD AFFECTING CLARKE...GREENE AND OCONEE 
  COUNTIES 
  OCMULGEE RIVER NEAR LUMBER CITY AFFECTING MONTGOMERY...TELFAIR AND
  WHEELER COUNTIES 

.RECENT HEAVY RAINFALL ACROSS THE AREA HAS CAUSED SIGNIFICANT RUNOFF 
INTO STREAMS AND RIVERS...CAUSING THE RIVERS TO RISE. SOME POINTS 
ALONG THE RIVER SYSTEM WILL EXPERIENCE FLOODING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

ALL PERSONS WITH INTERESTS ALONG THE RIVER SHOULD MONITOR THE LATEST
FORECASTS...AND BE PREPARED TO TAKE NECESSARY PRECAUTIONS TO PROTECT
LIFE AND PROPERTY. DO NOT DRIVE CARS THROUGH FLOODED AREAS. IF YOU 
SEE FLOOD WATERS...REMEMBER TO TURN AROUND AND DO NOT DROWN.

&&

GAC091-271-315-141549-
/O.EXT.KFFC.FL.W.0037.000000T0000Z-090414T2100Z/
/ABBG1.2.ER.090401T2317Z.090407T2200Z.090414T1500Z.NO/
949 PM EDT MON APR 13 2009

...FLOOD WARNING EXTENDED UNTIL TUESDAY AFTERNOON...THE FLOOD WARNING
CONTINUES FOR
  THE OCMULGEE RIVER NEAR ABBEVILLE
* UNTIL TUESDAY AFTERNOON. 
* AT 6 PM MONDAY THE STAGE WAS 12.5 FEET AND FALLING. 
* MINOR FLOODING WILL CONTINUE. 
* FLOOD STAGE IS 12.0 FEET. 
* THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY LATE MORNING 
  TUESDAY.
* AT 12.0 FEET...FLOOD STAGE IS REACHED. MINOR FLOODING OF LOWLANDS 
  ADJACENT TO THE RIVER BANK OCCURS. FLOOD WATERS REACH TOP OF THE 
  ABBEVILLE BOAT RAMP AND ALSO FLOODS NEARBY PARK.

$$

GAC209-271-309-141548-
/O.CON.KFFC.FL.W.0046.000000T0000Z-090416T1800Z/
/LBRG1.2.ER.090403T1820Z.090408T1330Z.090416T1200Z.NO/
949 PM EDT MON APR 13 2009

THE FLOOD WARNING CONTINUES FOR
  THE OCMULGEE RIVER NEAR LUMBER CITY
* UNTIL THURSDAY AFTERNOON. 
* AT 9 PM MONDAY THE STAGE WAS 16.0 FEET AND FALLING. 
* MINOR FLOODING WILL CONTINUE. 
* FLOOD STAGE IS 15.0 FEET. 
* THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY THURSDAY 
  MORNING.
* AT 15.0 FEET...FLOOD STAGE IS REACHED. MINOR FLOODING BEGINS. WATER
  OVERFLOWS INTO THE BROAD SWAMPY FLOOD PLAIN. FARM FIELDS ON RIGHT 
  BANK FLOOD. GENERAL AGRICULTURE AND TIMBER INTEREST AFFECTED BY 
  FLOODING. IN ADDITION...WATER REACHES TOP OF BOAT RAMP NEAR HIGHWAY
  341 BRIDGE.

$$

GAC059-133-219-141548-
/O.EXT.KFFC.FL.W.0052.090414T0700Z-090416T1424Z/
/PNFG1.1.ER.090414T0700Z.090415T0600Z.090416T0824Z.NO/
949 PM EDT MON APR 13 2009

...FLOOD WARNING EXTENDED UNTIL THURSDAY MORNING...THE FLOOD WARNING 
CONTINUES FOR
  THE OCONEE RIVER NEAR PENFIELD 
* FROM EARLY TUESDAY UNTIL THURSDAY MORNING.
* AT 9 PM MONDAY THE STAGE WAS 10.6 FEET AND NEARLY STEADY. 
* MINOR FLOODING IS FORECAST. 
* FLOOD STAGE IS 11.0 FEET. 
* FORECAST TO RISE ABOVE FLOOD STAGE BY EARLY TUESDAY AND CONTINUE 
  TO RISE TO NEAR 12.8 FEET BY EARLY WEDNESDAY MORNING. THE RIVER 
  WILL FALL BELOW FLOOD STAGE BY THURSDAY MORNING.
* AT 11.0 FEET...FLOOD STAGE IS REACHED. MINOR FLOODING OCCURS. THE 
  RIGHT BANK BEGINS TO OVERFLOW INTO AGRICULTURAL LANDS AND PASTURES.

$$
000 
WGUS82 KFFC 140859
FLSFFC
FLOOD STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
459 AM EDT TUE APR 14 2009

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN GEORGIA...
  OCMULGEE RIVER NEAR MACON AFFECTING BIBB...HOUSTON...JONES...
  MONROE AND TWIGGS COUNTIES 
  OCMULGEE RIVER NEAR ABBEVILLE AFFECTING DODGE...TELFAIR AND WILCOX
  COUNTIES 
  OCMULGEE RIVER NEAR LUMBER CITY AFFECTING MONTGOMERY...TELFAIR AND
  WHEELER COUNTIES 
  OCONEE RIVER NEAR PENFIELD  AFFECTING CLARKE...GREENE AND OCONEE 
  COUNTIES 

.RECENT HEAVY RAINFALL ACROSS THE AREA HAS CAUSED SIGNIFICANT RUNOFF 
INTO STREAMS AND RIVERS...CAUSING THE RIVERS TO RISE. SOME POINTS 
ALONG THE RIVER SYSTEM WILL EXPERIENCE FLOODING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

ALL PERSONS WITH INTERESTS ALONG THE RIVER SHOULD MONITOR THE LATEST
FORECASTS...AND BE PREPARED TO TAKE NECESSARY PRECAUTIONS TO PROTECT
LIFE AND PROPERTY. DO NOT DRIVE CARS THROUGH FLOODED AREAS. IF YOU 
SEE FLOOD WATERS...REMEMBER TO TURN AROUND AND DO NOT DROWN.

&&

GAC021-153-169-207-289-142259-
/O.CON.KFFC.FL.W.0053.000000T0000Z-090416T0000Z/
/MACG1.1.ER.090414T0652Z.090414T1800Z.090415T1800Z.NO/
459 AM EDT TUE APR 14 2009

THE FLOOD WARNING CONTINUES FOR
  THE OCMULGEE RIVER NEAR MACON
* UNTIL WEDNESDAY EVENING. 
* AT 4 AM TUESDAY THE STAGE WAS 18.2 FEET AND RISING. 
* MINOR FLOODING WILL CONTINUE. 
* FLOOD STAGE IS 18.0 FEET. 
* THE RIVER WILL CONTINUE RISING TO NEAR 19.2 FEET BY THIS AFTERNOON.
  THE RIVER WILL FALL BELOW FLOOD STAGE TOMORROW EARLY AFTERNOON.
* AT 19.0 FEET...MINOR FLOODING CONTINUES. THE MACON GREENWAY 
  OCMULGEE HERITAGE TRAIL WILL BEGIN TO FLOOD IN AREAS JUST NORTH OF 
  THE FIFTH STREET BRIDGE. CITIZENS OF THE TRAIL WILL NEED TO STOP 
  USE. IN ADDITION...THE LOWEST SECTIONS OF THE CHARLES JONES GATEWAY
  PARK WILL FLOOD.

$$

GAC091-271-315-142100-
/O.CON.KFFC.FL.W.0037.000000T0000Z-090414T2100Z/
/ABBG1.2.ER.090401T2317Z.090407T2200Z.090414T1500Z.NO/
459 AM EDT TUE APR 14 2009

THE FLOOD WARNING CONTINUES FOR
  THE OCMULGEE RIVER NEAR ABBEVILLE
* UNTIL THIS AFTERNOON. 
* AT 6 PM MONDAY THE STAGE WAS 12.5 FEET AND FALLING. 
* MINOR FLOODING WILL CONTINUE. 
* FLOOD STAGE IS 12.0 FEET. 
* THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY LATE THIS 
  MORNING.
* AT 12.0 FEET...FLOOD STAGE IS REACHED. MINOR FLOODING OF LOWLANDS 
  ADJACENT TO THE RIVER BANK OCCURS. FLOOD WATERS REACH TOP OF THE 
  ABBEVILLE BOAT RAMP AND ALSO FLOODS NEARBY PARK.

$$

GAC209-271-309-142258-
/O.CON.KFFC.FL.W.0046.000000T0000Z-090416T1800Z/
/LBRG1.2.ER.090403T1820Z.090408T1330Z.090416T1200Z.NO/
459 AM EDT TUE APR 14 2009

THE FLOOD WARNING CONTINUES FOR
  THE OCMULGEE RIVER NEAR LUMBER CITY
* UNTIL THURSDAY AFTERNOON. 
* AT 4 AM TUESDAY THE STAGE WAS 15.9 FEET AND FALLING.
* MINOR FLOODING WILL CONTINUE. 
* FLOOD STAGE IS 15.0 FEET. 
* THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY THURSDAY 
  MORNING.
* AT 15.0 FEET...FLOOD STAGE IS REACHED. MINOR FLOODING BEGINS. WATER
  OVERFLOWS INTO THE BROAD SWAMPY FLOOD PLAIN. FARM FIELDS ON RIGHT 
  BANK FLOOD. GENERAL AGRICULTURE AND TIMBER INTEREST AFFECTED BY 
  FLOODING. IN ADDITION...WATER REACHES TOP OF BOAT RAMP NEAR HIGHWAY
  341 BRIDGE.

$$

GAC059-133-219-142258-
/O.CON.KFFC.FL.W.0052.000000T0000Z-090416T1424Z/
/PNFG1.1.ER.090414T1053Z.090415T0600Z.090416T0824Z.NO/
459 AM EDT TUE APR 14 2009

THE FLOOD WARNING CONTINUES FOR
  THE OCONEE RIVER NEAR PENFIELD 
* FROM THIS MORNING UNTIL THURSDAY MORNING.
* AT 4 AM TUESDAY THE STAGE WAS 10.0 FEET AND FALLING.
* MINOR FLOODING IS FORECAST. 
* FLOOD STAGE IS 11.0 FEET. 
* FORECAST TO RISE ABOVE FLOOD STAGE LATER THIS MORNING AND CONTINUE
  TO RISE TO NEAR 12.8 FEET BY AFTER MIDNIGHT TOMORROW. THE RIVER
  WILL FALL BELOW FLOOD STAGE BY THURSDAY MORNING.
* AT 11.0 FEET...FLOOD STAGE IS REACHED. MINOR FLOODING OCCURS. THE 
  RIGHT BANK BEGINS TO OVERFLOW INTO AGRICULTURAL LANDS AND PASTURES.

$$
000 
WGUS82 KFFC 141215
FLSFFC
FLOOD STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
815 AM EDT TUE APR 14 2009

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN 
GEORGIA...
 
  OCONEE RIVER NEAR PENFIELD AFFECTING CLARKE...GREENE AND OCONEE 
  COUNTIES
 
&&

GAC059-133-219-141315-
/O.CAN.KFFC.FL.W.0052.000000T0000Z-090416T1424Z/
/PNFG1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
815 AM EDT TUE APR 14 2009

THE FLOOD WARNING IS CANCELLED FOR
  THE OCONEE RIVER NEAR PENFIELD 
* THIS MORNING. 
* AT 7 AM TUESDAY THE STAGE WAS 9.8 FEET AND FALLING. 
* FLOOD STAGE IS 11.0 FEET. 

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this river flood warning went out at Apr 13, 7:53 AM EDT, 3 hours 41 minutes earlier.

Area forecast discussion, Apr 13, 7:53 AM EDT, 3 hours 41 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
753 AM EDT MON APR 13 2009

.UPDATE...
REPORTS CONTINUE TO COME IN OF DOWNED TREES AND POWER LINES...POWER
OUTAGES...AND STRONG SOUTHEAST WINDS UP TO 50 MPH OVER THE NORTH
GEORGIA MOUNTAINS...WITH FAIRLY STRONG WINDS EVEN BEING OBSERVED IN
SOME OF THE VALLEYS OF NORTHWEST GA. THE STRONGEST WINDS ARE
OCCURRING ON THE NORTHWEST PERIPHERY OF THE STRATIFORM RAIN SHIELD.
THE EFFECTS OF THE STRONG PRESSURE GRADIENT BETWEEN THE WAKE LOW AND
THE SURFACE MESO-HIGH SHOULD BEGIN TO DIMINISH BETWEEN 9 AND 10 AM.

RRH

&&

.SHORT TERM /TODAY THROUGH WEDNESDAY/...
STRONG WINDS DEVELOPING ON THE TRAILING EDGE OF THE APPROACHING
WIDESPREAD STRATIFORM PRECIPITATION SHIELD EARLY THIS MORNING OVER
NORTHERN/CENTRAL ALABAMA NOW STARTING TO EXPAND INTO THE HIGHER
TERRAIN OF NORTHWEST GEORGIA. CLASSIC SETUP FOR A WAKE LOW HIGH WIND
EVENT WITH UPPER DIFFLUENT V-PATTERN WITH SURFACE LOW TO THE
NORTHWEST. BIRMINGHAM LAST HOUR REPORTED GUST TO 37 KNOTS AND
SEVERAL OTHER SITES INTO FAR NERN AL SHOW GUSTS TO 35 KTS. EXPECT
THE HIGHEST RIDGES TO SEE STRONGER WINDS. THUS...UPGRADED TO A HIGH
WIND WARNING OVER FAR NWRN GA AND EXPANDED WIND ADVISORY TO INCLUDE
MUCH OF NORTH GA AND INTO WEST CENTRAL GA.

NEXT IMMEDIATE CONCERN IS ON THE SOUTHERN EDGE OF THE STRATIFORM
PRECIP...THE STRONGER CONVECTION. ACTIVITY SEEMS TO BE WEAKENING AS
IT OUTRUNS THE INSTABILITY AXIS AND APPROACHES WEST CENTRAL GA FROM
ALABAMA AS OF 3 AM. OVER THE NEXT FEW HOURS THOUGH...THE 500 J/KG
INSTABILITY SHOULD SHIFT EASTWARD POTENTIALLY ALLOWING FOR AN
ISOLATED SEVERE THREAT THIS MORNING ALONG AND SOUTH OF A CSG-MCN
LINE. THIS SHOULD BE THE PRIMARY FOCUS FOR SEVERE THROUGH MUCH OF
THE DAY TODAY...MAINLY OVER THOSE SOUTHERN PORTIONS OF OUR FORECAST
AREA...THOUGH CANNOT RULE OUT MORE ISOLATED SEVERE JUST AHEAD OF THE
FRONT IN THE WEST/NORTHWEST TONIGHT. THE FRONT WILL MOVE THROUGH
NORTH/CENTRAL GA TUESDAY MORNING. HIGH PRESSURE BUILDING IN LATE
TUESDAY WILL CONTINUE TO SLIDE TOWARD US FROM THE NORTHWEST
THROUGH WEDNESDAY.

.LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/...
GLOBAL MODELS SHOW THE SURFACE HIGH PASSING OUR LONGITUDE ON
THURSDAY WITH THE UPPER LEVEL RIDGE AXIS FOLLOWING ON FRIDAY. WITH
THE UPPER RIDGE TO OUR EAST BY SATURDAY AND FLOW TURNING
SOUTHWESTERLY ALOFT...SEVERAL SHORTWAVES WILL RIPPLE THROUGH THE
AREA AND WARM ADVECTION WILL PULL LOW LEVEL MOISTURE BACK INTO
GEORGIA. THUNDERSTORM POTENTIAL EXPECTED TO INCREASE ON SUNDAY
WITH WARM FRONT SITUATED ACROSS THE LOCAL AREA...AHEAD OF THE NEXT
SIGNIFICANT LOW PRESSURE SYSTEM.

07
&&

.AVIATION...
AREA OF SHRA/TSRA MOVING THROUGH THIS MORNING AHEAD OF THE WARM
FRONT. MVFR CIGS/VSBYS ACROSS MOST OF THE AREA. THIS SHOULD REMAIN
FAIRLY STEADY WITH A SLOWLY LOWERING PATTERN THROUGH THE DAY AS
MOISTURE INCREASES WITH THE WARM FRONT...EVENTUALLY TO IFR
EVERYWHERE THOUGH GUIDANCE DISAGREES ON TIMING...BUT GENERALLY
THINKING SOMETIME AROUND SUNSET. SHOULD SEE CONTINUED TSRA THIS
MORNING WITH A POSSIBLE BREAK IN THE METRO SITES THIS EVENING...WITH
A SECOND ROUND OF CONVECTION TONIGHT. CSG/MCN WILL SEE PROLONGED
TSRA CHANCES TODAY MOVING OUT LATE TONIGHT. WINDS SHOULD REMAIN OUT
OF THE EAST AND INCREASE THIS AFTERNOON TO UP TO 15KT AS HIGH WEDGES
DOWN THE APPALACHIANS.

TDP

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          63  56  67  43  68 / 100  50  30  10   5
ATLANTA         66  56  66  43  66 /  90  50  30   5   5
BLAIRSVILLE     58  49  60  38  63 /  80  50  50  10  10
CARTERSVILLE    66  53  64  39  64 /  90  60  40  10   5
COLUMBUS        74  59  70  46  73 / 100  70  30   5   5
GAINESVILLE     59  54  65  44  65 /  90  50  40  10   5
MACON           70  60  73  45  73 / 100  80  30   5   5
ROME            69  55  65  43  67 /  80  60  30  10   5
PEACHTREE CITY  67  55  66  40  68 / 100  50  30   5   5
VIDALIA         74  61  73  50  73 /  80  80  40  10   5

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY UNTIL 10 AM EDT THIS MORNING FOR THE FOLLOWING
ZONES: BARTOW...CARROLL...CHEROKEE...CLAYTON...COBB...COWETA...
DAWSON...DEKALB...DOUGLAS...FANNIN...FAYETTE...FORSYTH...
GILMER...GWINNETT...HALL...HARALSON...HEARD...LUMPKIN...MURRAY...
NORTH FULTON...PAULDING...PICKENS...POLK...SOUTH FULTON...
TOWNS...UNION...WHITE.

TORNADO WATCH UNTIL 11 AM EDT THIS MORNING FOR THE FOLLOWING
ZONES: CHATTAHOOCHEE...MARION...MUSCOGEE...STEWART...WEBSTER.

HIGH WIND WARNING UNTIL 10 AM EDT THIS MORNING FOR THE FOLLOWING
ZONES: CATOOSA...CHATTOOGA...DADE...FLOYD...GORDON...WALKER...
WHITFIELD.

&&
Hazardous weather outlook, Apr 13, 11:32 AM EDT, 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1132 AM EDT MON APR 13 2009

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-141545-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
1132 AM EDT MON APR 13 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...TODAY AND TONIGHT
ISOLATED SEVERE THUNDERSTORMS ARE EXPECTED THROUGH TONIGHT...
ESPECIALLY ACROSS CENTRAL GEORGIA. STRONG WINDS ARE EXPECTED IN
PORTIONS OF NORTHWEST GEORGIA THROUGH THIS AFTERNOON.

.SYNOPSIS...
AN AREA OF LOW PRESSURE NEAR MEMPHIS THIS MORNING WILL MOVE EAST
TODAY. A WARM FRONT WILL LIFT NORTH ACROSS THE STATE WHILE THE
TRAILING COLD FRONT MOVES INTO THE DEEP SOUTH. IN THE MEANTIME...
A COOL...STABLE RIDGE OF HIGH PRESSURE WILL WEDGE DOWN THE EASTERN
SLOPES OF THE APPALACHIANS.

.PRIMARY HAZARDS...
LARGE HAIL AND DAMAGING WINDS WILL BE POSSIBLE ACROSS MUCH OF
NORTH AND CENTRAL GEORGIA...GENERALLY SOUTH AND WEST OF A LINE
FROM ELLIJAY...TO MACON...TO WRIGHTSVILLE. ISOLATED TORNADOES ARE
POSSIBLE SOUTH OF A LINE FROM LA GRANGE...TO COCHRAN...TO SAVANNAH.

.DISCUSSION...
WINDS ACROSS MOST OF THE AREA WILL SWING AROUND TO THE SOUTHEAST
AHEAD OF THE APPROACHING COLD FRONT. THIS WILL INCREASE MOISTURE
AND INSTABILITY ACROSS MOST OF THE REGION ESPECIALLY ACROSS
PORTIONS OF CENTRAL GEORGIA. CAPES WILL RANGE BETWEEN 400 AND 800
ACROSS CENTRAL GEORGIA...MAINLY THIS AFTERNOON. WITH THE
INCREASING INSTABILITY...THE APPROACHING COLD FRONT...AND THE
UPPER LEVEL DISTURBANCE...SEVERE STORMS WILL BE POSSIBLE ACROSS A
GOOD PORTION OF NORTH AND CENTRAL GEORGIA. HOWEVER...IN NORTHEAST
GEORGIA WHERE THE COOL WEDGE OF HIGH PRESSURE IS IN PLACE...THE
ATMOSPHERE WILL LIKELY NOT DESTABILIZE ENOUGH TO SUPPORT SEVERE
THUNDERSTORMS.

IN ADDITION...A SMALL AREA OF HIGH PRESSURE BEHIND THE SHOWERS MOVING
THROUGH NORTH GEORGIA THIS MORNING WILL ALLOW THE PRESSURE
GRADIENT TO TIGHTEN. SOUTHEASTERLY WINDS WILL INCREASE THIS
MORNING TO BETWEEN 20 AND 30 MPH WITH GUSTS TO BETWEEN 35 AND 45
MPH...WITH SOME LOCALLY HIGHER GUSTS. THESE STRONG WINDS WILL LIKELY
KNOCK DOWN A FEW TREES AND POWER LINES.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
THERE IS A CHANCE OF THUNDERSTORMS TUESDAY...AND AGAIN ON SUNDAY.
OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED ACROSS PORTIONS OF CENTRAL
GEORGIA THIS AFTERNOON AND EVENING. IN ADDITION...SPOTTERS ARE
ENCOURAGED TO SUBMIT REPORTS OF SEVERE WEATHER THROUGH THE WEB BY
GOING TO WEATHER.GOV/ATLANTA.

In the hours before

Local storm report, Apr 13, 10:23 AM EDT, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1023 AM EDT MON APR 13 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0930 AM     NON-TSTM WND DMG 5 N ATLANTA             33.84N 84.42W
04/13/2009                   FULTON             GA   EMERGENCY MNGR

            *** 1 FATAL *** TREE FELL ON VEHICLE RESULTING IN CAR
            FIRE. LOCATION AT 183 NACOOCHEE DRIVE.

&&

SNELSON
Local storm report, Apr 13, 10:35 AM EDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1035 AM EDT MON APR 13 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1000 AM     NON-TSTM WND DMG 5 SW LAWRENCEVILLE      33.90N 84.05W
04/13/2009                   GWINNETT           GA   AMATEUR RADIO

            TWO TREES DOWN. WIND GUSTS ESTIMATED AT 45 MPH. FROM
            W4JHL

&&

SNELSON
Special weather statement, Apr 13, 10:44 AM EDT, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1044 AM EDT MON APR 13 2009

GAZ097-107>109-131515-
1044 AM EDT MON APR 13 2009

...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 50 MPH WINDS IN
WILCOX...PULASKI...DODGE AND LAURENS COUNTIES UNTIL 1115 AM EDT...

AT 1041 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM 9 MILES NORTHWEST OF RODDY TO OCMULGEE
BANKS...MOVING EAST AT 30 MPH.

WIND GUSTS OF 50 MPH ARE LIKELY AS THIS STORM MOVES ACROSS WILCOX...
PULASKI...DODGE AND LAURENS COUNTIES THROUGH 1115 AM EDT. SOME
LOCATIONS IN THE PATH OF THE STORM INCLUDE PINEVIEW...PULASKI STATE
PRISON...OCMULGEE BANKS...WALLACE...MOBLEY CROSSING...HARTFORD...
FINLEYSON...HAWKINSVILLE...DUBOIS...RODDY...GRESSTON...YONKERS...
MONTROSE...CHESTER AND EASTMAN.
Local storm report, Apr 13, 10:45 AM EDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1045 AM EDT MON APR 13 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0950 AM     NON-TSTM WND DMG FLOWERY BRANCH          34.19N 83.92W
04/13/2009                   HALL               GA   EMERGENCY MNGR

            NUMEROUS REPORTS OF TREES AND POWER LINES BLOWN DOWN OVER
            THE SOUTH PART OF HALL COUNTY. SOME TREES HAVE FALLEN ON
            HOUSES. SEVERAL BOATS HAVE BEEN DAMAGED ON LAKE LANIER AT
            THE LAN-MAR MARINA.

&&

KFRANTZ
Special weather statement, Apr 13, 11:14 AM EDT, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1114 AM EDT MON APR 13 2009

GAZ097-109-131600-
1114 AM EDT MON APR 13 2009

...SIGNIFICANT WEATHER ALERT FOR 50 MPH WINDS IN NORTHEAST DODGE AND
LAURENS COUNTIES UNTIL NOON EDT...

AT 1111 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS FROM MONTROSE TO EASTMAN...MOVING EAST
AT 25 MPH.  THESE STORMS ARE CAPABLE OF PRODUCING WIND GUSTS UP TO
50 MPH AS THEY PASS THROUGH LAURENS AND NORTHEASTERN DODGE COUNTIES.

THESE WIND GUSTS MAY PRODUCE MINOR DAMAGE TO TREE LIMBS AND BLOW
LIGHT...UNSECURED OBJECTS AROUND.
Local storm report, Apr 13, 11:32 AM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1132 AM EDT MON APR 13 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1025 AM     TSTM WND DMG     3 NW HAWKINSVILLE       32.31N 83.51W
04/13/2009                   PULASKI            GA   BROADCAST MEDIA

            METAL ROOF DAMAGED TO HOME ON HWY 341. OUTDOOR OBJECTS
            BLOWN. TREE DOWN. WINDOW ON BARN DAMAGED.

&&

SNELSON

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 13, 2:16 AM EDTWind AdvisoryFFCBartow, Carroll, Catoosa, Chattooga, Cherokee, Clayton and 27 more8 hr
Apr 13, 3:28 AM EDTHigh Wind WarningFFCBartow, Catoosa, Chattooga, Cherokee, Dade, Dawson and 15 more7 hr
Apr 13, 6:23 AM EDTSevere Thunderstorm WarningFFCChattahoochee, Stewart39 min
Apr 13, 9:33 AM EDTSevere Thunderstorm WarningFFCCrisp, Dooly, Houston, Macon, Sumter42 min
Apr 13, 9:56 AM EDTWind AdvisoryFFCBanks, Barrow, Bartow, Butts, Carroll, Catoosa and 49 more4 hr
Apr 13, 10:16 AM EDTSevere Thunderstorm WarningFFCBleckley, Houston, Pulaski, Twiggs44 min
Apr 13, 12:28 PM EDTSevere Thunderstorm WarningFFCDodge, Telfair, Wilcox65 min
Apr 13, 12:44 PM EDTTornado WarningFFCTelfair48 min
Apr 13, 1:07 PM EDTSevere Thunderstorm WarningFFCMontgomery, Wheeler38 min
Apr 13, 1:28 PM EDTSevere Thunderstorm WarningFFCToombs47 min

Nearby

River Flood Warnings in Georgia, 2009Every river flood warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.